Alert archive / New York / Small Craft Advisories in 2017
Small Craft Advisory 87, NWS New York, NY
NWS New York, NY issued this small craft advisory at Sep 30, 2017, 4:48 AM EDT. It took effect at Sep 30, 2017, 4:00 PM EDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Sep 30, 2017, 4:48 AM EDT (08:48 UTC)
- In effect from
- Sep 30, 2017, 4:00 PM EDT
- Expired
- Oct 1, 2017, 7:10 AM EDT
- In force
- 15 hr
- Issued by
- NWS New York, NY
The text
As transmitted.
899 WHUS71 KOKX 300848 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 448 AM EDT SAT SEP 30 2017 ANZ330-338-340-345-302100- /O.NEW.KOKX.SC.Y.0087.170930T2000Z-171001T0300Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 448 AM EDT SAT SEP 30 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 11 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 11 PM EDT THIS EVENING. * WINDS...NORTHEAST 15 TO 20 KT WITH GUSTS UP TO 30 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ350-353-355-302100- /O.NEW.KOKX.SC.Y.0087.170930T2000Z-171001T1000Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 448 AM EDT SAT SEP 30 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM EDT SUNDAY. * WINDS AND SEAS...NORTHEAST WINDS 20 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
4 follow-up statements
680 WHUS71 KOKX 301817 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 217 PM EDT SAT SEP 30 2017 ANZ335-010300- /O.EXA.KOKX.SC.Y.0087.170930T2000Z-171001T0300Z/ LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- 217 PM EDT SAT SEP 30 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 11 PM EDT THIS EVENING. * WINDS...NORTH WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ330-338-340-345-010300- /O.CON.KOKX.SC.Y.0087.170930T2000Z-171001T0300Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 217 PM EDT SAT SEP 30 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 30 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ350-353-355-010330- /O.CON.KOKX.SC.Y.0087.170930T2000Z-171001T1000Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 217 PM EDT SAT SEP 30 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SUNDAY... * WINDS AND SEAS...NORTH WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
513 WHUS71 KOKX 010253 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1053 PM EDT SAT SEP 30 2017 ANZ330-335-338-340-345-010400- /O.EXP.KOKX.SC.Y.0087.000000T0000Z-171001T0300Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 1053 PM EDT SAT SEP 30 2017 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 11 PM EDT THIS EVENING... WINDS HAVE FALLEN BELOW SMALL CRAFT LEVELS, THEREFORE THE ADVISORY HAS BEEN CANCELLED. $$ ANZ350-353-355-011000- /O.CON.KOKX.SC.Y.0087.000000T0000Z-171001T1000Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1053 PM EDT SAT SEP 30 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SUNDAY... * WINDS AND SEAS...NORTHEAST WINDS 15 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
965 WHUS71 KOKX 010803 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 403 AM EDT SUN OCT 1 2017 ANZ350-353-355-011200- /O.EXT.KOKX.SC.Y.0087.000000T0000Z-171001T1200Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 403 AM EDT SUN OCT 1 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT THIS MORNING... * WINDS AND SEAS...NORTH WINDS 10 TO 15 KT WITH GUSTS UP TO 20 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
869 WHUS71 KOKX 011110 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 710 AM EDT SUN OCT 1 2017 ANZ350-353-355-011215- /O.CAN.KOKX.SC.Y.0087.000000T0000Z-171001T1200Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 710 AM EDT SUN OCT 1 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL CRAFT ADVISORY. OCEAN SEAS ARE BELOW 5 FT AND WIND GUSTS ARE BELOW 25 KT. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Sep 30, 2:28 AM EDT, 2 hours 20 minutes earlier.
Area forecast discussion, Sep 30, 2:28 AM EDT, 2 hours 20 minutes before
Area Forecast Discussion National Weather Service New York NY 228 AM EDT Sat Sep 30 2017 .SYNOPSIS... Low pressure approaches overnight and then moves over the region Saturday morning. The low moves over the region Saturday morning and then offshore as it weakens late Saturday. Strong Canadian high pressure builds in from the northwest Sunday, followed by a stronger area of high pressure by early week. The high will gradually shift offshore through mid to late week as a cold front slowly approaches from the west. && .NEAR TERM /THROUGH TODAY/... Scattered to numerous showers move across the region overnight. Timing of higher surface instability coincides with approach of cold pool aloft. Models indicate surface instability increasing with CAPE approaching near 100 J/kg near Eastern Long Island by near 09Z. This is when thunderstorms are mentioned in the forecast starting with isolated coverage. Temperatures and dewpoints were slightly adjusted. Only expecting overall another 3-5 degrees of cooling overnight on average with abundant clouds overhead moving in, mitigating radiational cooling. A weak low pressure moves over the region early Saturday morning. Flow ahead of the low is weak and moisture return appears to be very limited across much of the local area. However, there is enough elevated instability in model forecast soundings to support mention of isolated thunderstorms in the morning. Thinking any convection will be low topped and mainly elevated. The best forcing will be across eastern Long Island and southeastern Connecticut. Have made some significant changes to the previous forecast, mainly across eastern Long Island Sat. Latest runs of the HRRR/RAP suggest increasing shower activity with a tongue of theta-e advecting into this area from the south during the morning. There is also increasing instability (500-1000 J/KG MUCAPE) with strong shear. Since instability is marginal, not expecting widespread severe tstms, but there could be an isold strong to severe storm. Have increased the chances of thunder on eastern LI and also added in small hail for now with WBZ's around 7k ft. Also increased QPF to 1/2 to 3/4 inches. The best lift will continue to be focused across the far eastern sections of the area into early Saturday afternoon as the low just off of Montauk. Cold pocket aloft moves overhead in the afternoon and this could develop isolated to scattered showers. Cannot completely rule out some thunder with the best chance east of the city. Loss of heating in the evening and translation of upper energy offshore will bring an end to the showers. Temperatures will fall into the 40s inland as well as rural sections and 50s elsewhere tonight. For Saturday, highs will likely be reached early in the day and then temperatures will level off or slowly fall in the afternoon. Highs will be in the low to middle 60s, with readings falling into the upper 50s late in the day. There is a moderate risk for the development of rip currents at the ocean beaches on Saturday. && .SHORT TERM /TONIGHT THROUGH 6 PM SUNDAY/... Weak low pressure pivots to the south Saturday night as it weakens. Lingering showers will end and clouds will gradually clear from the north as drier air works in behind the low. Canadian high pressure builds into the northeast as heights rise aloft behind the shortwave trough. Lows will fall into the lower 40s inland and lower to middle 50s elsewhere. && .LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... With Canadian high pressure building in through the early part of the week, seasonable temperatures will prevail for the daytime, while the dry air, light winds and favorable radiational cooling will allow for low temperatures to fall to near or below normal values. High pressure gradually shifts offshore through mid to late week as a cold front approaches from the west, allowing a return to warm/moist advection in south-southwesterly flow. Temperatures will rise to above normal values again with humidity gradually increasing. No precipitation is expected through the week. && .AVIATION /06Z SATURDAY THROUGH WEDNESDAY/... As low pressure settles over the area today, expect mainly VFR conditions from NYC metro north/west, with variable winds to start. MVFR conditions are possible overnight into the morning at KBDR/KGON, and by daybreak tstms with IFR conds are then possible out east at KGON. May also have to watch for showers/tstms with MVFR conds this afternoon mainly E of the NYC metros. Wind direction will variable to start as the surface low moves into the area. Then with the low off to the east by morning most terminals should see W-NW winds veering N this afternoon and picking up to 10-15 kt with gusts 20-25 kt late. KGON will be east of the low, with easterly flow less than 10 kt becoming NE this afternoon, then also increasing to similar speeds as the remaining terminals late. .OUTLOOK FOR 06Z SUNDAY THROUGH WEDNESDAY...VFR. && .MARINE... Conditions on the waters will remain below SCA levels through Saturday afternoon. There will be a weak low moving over the waters on Saturday which is expected to bring showers and thunderstorms with the best chance across eastern Long Island Sound, eastern LI Bays and waters east of Moriches Inlet. There could be an isold strong to severe storm over these waters. The low moves south of the waters Saturday night, but this is when the pressure gradient increases and there could be marginal SCA gusts on the ocean. However, this may be brief Saturday evening so have held off on an SCA for now. Ocean seas may also build to near 5 ft Saturday night, but this again appears to be brief. With high pressure dominating through mid week, seas will remain below SCA-levels. As the high shifts offshore and a front approaches from the west, a return to strengthening southerly flow will allow seas to build once again through late week, with SCA conditions possible. && .HYDROLOGY... While there could be locally heavy showers/thunderstorms across eastern Long Island and southeast Connecticut on Saturday, no hydrologic impacts are anticipated. No hydrologic issues are expected Sunday through late week. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...None. NY...None. NJ...None. MARINE...None. && SYNOPSIS...MD/DS NEAR TERM...24/JM/DS SHORT TERM...DS LONG TERM...MD AVIATION...Goodman MARINE...MD/DS HYDROLOGY...MD/DS
Hazardous weather outlook, Sep 29, 7:58 PM EDT, 8 hours 50 minutes before
Hazardous Weather Outlook National Weather Service New York NY 758 PM EDT Fri Sep 29 2017 NYZ075-080-081-178-179-010000- Kings (Brooklyn)-Southwestern Suffolk-Southeastern Suffolk- Southern Queens-Southern Nassau- 758 PM EDT Fri Sep 29 2017 This Hazardous Weather Outlook is for southeast New York. .DAY ONE...Tonight. Hazardous weather not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a moderate risk for the development of rip currents at the ocean beaches on Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ330-335-338-340-345-350-353-355-CTZ005>012-NJZ002-004-006-103>108- NYZ067>074-078-079-176-177-010000- Long Island Sound East of New Haven CT/Port Jefferson NY- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm-Northern Fairfield- Northern New Haven-Northern Middlesex-Northern New London- Southern Fairfield-Southern New Haven-Southern Middlesex- Southern New London-Western Passaic-Eastern Passaic-Hudson- Western Bergen-Eastern Bergen-Western Essex-Eastern Essex- Western Union-Eastern Union-Orange-Putnam-Rockland- Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx- Richmond (Staten Island)-Northwestern Suffolk-Northeastern Suffolk- Northern Queens-Northern Nassau- 758 PM EDT Fri Sep 29 2017 This Hazardous Weather Outlook is for Atlantic coastal waters, southern Connecticut, northeast New Jersey and southeast New York. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time that would meet National Weather Service warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 30, 3:36 AM EDT | Special Marine Warning | OKX | 39 min | |
| Sep 30, 4:23 AM EDT | Special Marine Warning | OKX | 67 min | |
| Sep 30, 4:46 AM EDT | Special Marine Warning | OKX | 44 min | |
| Sep 30, 5:32 AM EDT | Special Marine Warning | OKX | 28 min | |
| Sep 30, 6:05 AM EDT | Special Marine Warning | OKX | 40 min | |
| Sep 30, 6:23 AM EDT | Special Marine Warning | OKX | 37 min | |
| Sep 30, 10:43 AM EDT | Special Weather Statement | OKX | Nassau | 62 min |
| Sep 30, 11:16 AM EDT | Flash Flood Warning | OKX | Suffolk | 119 min |
| Sep 30, 11:27 AM EDT | Flash Flood Warning | OKX | Suffolk | 2 hr |
| Sep 30, 12:06 PM EDT | Special Marine Warning | OKX | 39 min | |
| Sep 30, 1:26 PM EDT | Areal Flood Advisory | OKX | Suffolk | 2 hr |
| Sep 30, 9:35 AM EDT | Special Weather Statement | OKX | 40 min | |
| Sep 30, 2:14 PM EDT | Areal Flood Advisory | OKX | Southeastern Connecticut Planning Region | 2 hr |
Nearby
Small Craft Advisories in New York, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.